It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



General Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-08-2008, 07:46 PM   #1
Newbie
(female)
 
Join Date: Oct 2008
Location: Long Island, NY, USA
Posts: 1
Saluga32 HB User
what to do for antibiotic induced nausea

what to do for antibiotic induced nausea

 
Sponsors Lightbulb
   
Old 10-08-2008, 10:21 PM   #2
Senior Veteran
(female)
 
Join Date: Nov 2005
Location: Idaho
Posts: 930
Lindaru HB User
Re: what to do for antibiotic induced nausea

Whenever I have to go on antibiotics (I get upset stomach, too), I take each dose with a small amount of yogurt . . . preferably the kind that has probiotics in it such as lactobacillus acidophilus, l. casei, s. bulgaris, etc.

Antibiotics kill off the good bacteria in your digestive tract which is why you feel so awful.

Best of luck to you and I know how icky you must feel. Been there many times before I discovered the yogurt thing.

Lindaru

 
Sponsors Lightbulb
   
Old 10-09-2008, 12:14 AM   #3
Veteran
(female)
 
Join Date: Jul 2007
Location: Oklahoma
Posts: 415
aether4 HB User
Re: what to do for antibiotic induced nausea

Try an OTC nausea aid, or some ginger tea. If this doesn't work talk to your doctor as there are stronger meds to help.

Last edited by aether4; 10-09-2008 at 12:14 AM.

 
Old 10-09-2008, 07:34 AM   #4
Senior Veteran
(female)
 
Join Date: Apr 2006
Location: Oak Hill, VA
Posts: 3,506
ibake&pray HB Useribake&pray HB Useribake&pray HB Useribake&pray HB Useribake&pray HB Useribake&pray HB Useribake&pray HB Useribake&pray HB Useribake&pray HB Useribake&pray HB Useribake&pray HB User
Re: what to do for antibiotic induced nausea

Also try taking your antibiotics with some carbs. That will often help keep it settled in your tummy. And the next time you need them, tell your doctor which ones make your stomach upset and ask for a different one!

 
Old 10-09-2008, 08:54 AM   #5
Senior Veteran
(female)
 
Join Date: Dec 2003
Posts: 10,133
feelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB User
Re: what to do for antibiotic induced nausea

with some anti Bs,it is okay to take zantac like an hour before your anti B dose,but you would have to ask the pharmacist about this ans whether it would affect the absorbtion of the anti B you are on. i had to do this with cipro and this was okay with the pharm. one other thing you can do to avoid this completley is just to get an pennicillin shot at the docs office instead of the orals. i cannot tolerate alot of the anti Bs out there,they all feel like they are boring a hole thru my stomach with very severe burning like an ulcer? just horrible. so now,when i need an anti B for like strep or other infections,i always ask about the penn shot first and if we can take care of this with it. it is sooo much better than dealing with the stomach crap that some of us just have with anti Bs. zithromax is the only anti B i can take that doesn;t do this to my stomach. you could go back to your doc and ask about gettig the shot if you are just beginning the course too ya know? hope you feel better soon. FB
__________________
3-22-01,herniated C-6-7
11-20-01,placement of hardware for failed fusion
9-22-03,removal of cavernous hemangioma that was inside spinal cord. Neuro damage to L hand L leg and R leg.

 
Old 10-09-2008, 03:57 PM   #6
Veteran
(female)
 
Join Date: Jul 2007
Location: Oklahoma
Posts: 415
aether4 HB User
Re: what to do for antibiotic induced nausea

I would be very careful with trying to take ranitidine with any medication. It's usually right there on the list of interacting drugs and not just because it can affect absorption. For some medications, like one I take, it can actually raise blood plasma levels of the drug. Cimetidine interacts with the same meds that ranitidine does (look up cytochrome P450 for more information on why this happens ), though famotidine is usually a little safer.

 
Old 10-09-2008, 09:01 PM   #7
Senior Veteran
(female)
 
Join Date: Dec 2003
Posts: 10,133
feelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB User
Re: what to do for antibiotic induced nausea

i know that some meds can lose their effectiveness when taken with certain meds,thats why i told her to ask her pharmacist before taking anything that could disrupt the absorbtion of the anti B. pharmacists are usually the best people to ask about med interactions and not your doc in many cases. i always ask my pharm any real med questions. they just know much more since that IS their job. better safe than sorry. FB
__________________
3-22-01,herniated C-6-7
11-20-01,placement of hardware for failed fusion
9-22-03,removal of cavernous hemangioma that was inside spinal cord. Neuro damage to L hand L leg and R leg.

 
Old 10-09-2008, 09:32 PM   #8
Veteran
(female)
 
Join Date: Jul 2007
Location: Oklahoma
Posts: 415
aether4 HB User
Re: what to do for antibiotic induced nausea

My pharmacy can't catch my drug interactions, I was sent home with two drugs that metabolized on the CYP2D6 izoyme. So I can't trust anyone but myself to check this stuff because of pharmacists and (most) doctors unfamiliarity with what I'm taking.

And as I stated, losing effectiveness is not the only issue - overdosing is because of a medication like ranitidine preventing another drug from being metabolized properly (increasing bioavailability and decreasing clearance - in other words, leaving too much in the body). If you had looked up cytochrome P450 you'd see how easily this can happen.

It may not happen with an antibiotic, but without knowing what antibiotic it is I can't check. So it's best not to recommend a OTC med that is very well known for causing problems with other drugs.

Last edited by aether4; 10-09-2008 at 09:34 PM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Addison's or hashimoto's or hypothyrodism or lupus or what? jessmariebfly Addison's Disease 5 04-23-2010 04:58 PM
I have some sort of vestibular disorder. What can I do? prospectiveache Inner Ear Disorders 1 12-09-2009 08:43 PM
MY story what do you think? coon32185 Lyme Disease 14 01-30-2009 08:18 PM
Inderal & Drug Induced Lupus Funnygirl2 Lupus 4 09-26-2007 08:00 AM
What To You Do... brid Lyme Disease 8 03-19-2006 07:02 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 08:37 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!